Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load is decreasing
Feb 14, 2009

I got infected with HIV in 1992 and havent had treatment. whats surprising me is when I went for HIV test in 2007 my viral load was 750,000 and my cd4 count was 620. I again went for tests last month and to my surprise my viral load was 7,800 and CD4 count remained exactly the same. I havent taken HIV medication and am not taking any HIV medication. How is this possible that the viral load drops so low without any drugs?

Response from Dr. Frascino

Hello,

The course of HIV varies considerably from person to person based on many different factors. Some of those factors are related to the virus (viral strain, viral fitness, etc.); others are related to the host (immune integrity, concurrent infections, genetics, etc.). Some people are HIV infected but do not progress as predicted (so called "long-term nonprogressors"). Some folks are infected and are able to control HIV viral replication without antiretroviral drugs (so called "elite controllers). What concerns me about your situation is that you were infected in 1992 but didn't go for testing until 2007!? And despite having an HIV plasma viral load of 750,000 in 2007 you didn't retest until last month!? Sir or Madam, so far you've been incredibly lucky; however, there is no guarantee your luck will continue. I urge you to establish care with an HIV specialist physician and to get routine laboratory and clinical monitoring of your HIV disease every three to four months.

Dr. Bob



Previous
It's the Sacred Twinkie!
Next
HIV & TB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement